Alert archive / Texas / River Flood Warnings in 2007

River Flood Warning 25, NWS Midland/Odessa, TX

August 2, 2007Presidio County, Texas

NWS Midland/Odessa, TX issued this river flood warning at Aug 2, 2007, 10:42 PM CDT for Presidio County, Texas. It took effect at Aug 2, 2007, 11:58 PM CDT. It was in force for 31 hr.

The area

The counties it named.

The facts

Issued
Aug 2, 2007, 10:42 PM CDT (03:42 UTC)
In effect from
Aug 2, 2007, 11:58 PM CDT
Expired
Aug 4, 2007, 7:10 AM CDT
In force
31 hr
Issued by
NWS Midland/Odessa, TX
Flood severity
Minor

County Presidio County, TX

The river

Written for the forecast point Rio Grande 5 miles SE of Presidio (PRDT2).

Action stage
8 ft
Minor stage
9 ft
Moderate stage
13 ft
Major stage
16 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS44 KMAF 030342
FLWMAF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1042 PM THU AUG 02 2007

...THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVERS IN TEXAS... 

  RIO GRANDE BELOW PRESIDIO 5SE AFFECTING PRESIDIO COUNTY
  RIO GRANDE AT CASTOLON RIVER GAUGE AFFECTING BREWSTER COUNTY
  RIO GRANDE AT JOHNSON RANCH AFFECTING BREWSTER COUNTY

HEAVY RAINFALL ACROSS PRESIDIO AND BREWSTER COUNTIES HAS RESULTED IN
HIGHER LEVLES ALONG THE RIO GRANDE.  FLOODING CONDITIONS ARE
EXPECTED TO BRIEFLY BE REACHED BELOW PRESIDIO... AT CASTOLON... AND
AT JOHNSON RANCH.  ADDITIONAL STATEMENTS WILL BE ISSUED FRIDAY.
 
RIVER LEVELS ARE HIGH.  RANCHERS AND FARMERS SHOULD MOVE LIVESTOCK 
AND MACHINERY AWAY FROM FLOOD PRONE AREAS IF TIME PERMITS.
 
MOTORISTS ARE URGED TO USE CAUTION THROUGH THIS AREA. IF YOU 
ENCOUNTER A FLOODED STRETCH OF ROADWAY... DO NOT ATTEMPT TO CROSS IT.
YOUR VEHICLE COULD BE SWEPT DOWNSTREAM IN RUSHING FLOODWATERS.
 
FOR ADDITIONAL INFORMATION...PLEASE GO TO OUR LOCAL WEBPAGE LOCATED
AT... WWW.WEATHER.GOV/MIDLAND ...SELECT RIVERS AND LAKES AHPS UNDER 
CURRENT CONDITIONS.

TXC377-031542-
/O.NEW.KMAF.FL.W.0025.070803T0458Z-070803T1924Z/
/PRDT2.1.ER.070803T0458Z.070803T0600Z.070803T0724Z.NO/
1042 PM CDT THU AUG 02 2007

THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A 

* FLOOD WARNING FOR 
  THE RIO GRANDE BELOW PRESIDIO 5SE.
* UNTIL FRIDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 22:15 PM THURSDAY THE STAGE WAS 8.3 FEET (2.5 METERS). 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 9.0 FEET (2.7 METERS). 
* FORECAST...RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE 
  TO NEAR 9.4 FEET (2.9 METERS) BY AFTER MIDNIGHT TOMORROW. THE RIVER
  WILL FALL BELOW FLOOD STAGE BY AFTER MIDNIGHT TOMORROW.
* IMPACT...AT 9.0 FEET (2.7 METERS)...MINOR FLOODING OF LOW LYING 
  AREAS AROUND THE RIVER BEGINS. 

$$

TXC043-031542-
/O.NEW.KMAF.FL.W.0026.070803T0550Z-070804T1814Z/
/CSTT2.1.ER.070803T0550Z.070803T0600Z.070803T0614Z.NO/
1042 PM CDT THU AUG 02 2007

THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A 

* FLOOD WARNING FOR 
  THE RIO GRANDE AT CASTOLON RIVER GAUGE.
* UNTIL SATURDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 22:00 PM THURSDAY THE STAGE WAS 9.6 FEET (2.9 METERS). 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 15.0 FEET (4.6 METERS). 
* FORECAST...RISE ABOVE FLOOD STAGE BY AFTER MIDNIGHT TOMORROW AND 
  CONTINUE TO RISE TO NEAR 15.3 FEET (4.7 METERS) BY AFTER MIDNIGHT 
  TOMORROW. THE RIVER WILL FALL BELOW FLOOD STAGE BY AFTER MIDNIGHT 
  TOMORROW.
* IMPACT...AT 15.0 FEET (4.6 METERS)...MODERATE LOWLAND FLOODING 
  BEGINS.  THE ROAD BETWEEN SANTA ELENA CANYON AND COTTONWOOD 
  CAMPGROUND IN THE BIG BEND NATIONAL PARK BEGINS TO FLOOD. THE 
  PARKING LOT AT SANTA ELENA CANYON WILL BEGIN TO FLOOD AND HIKERS 
  WILL NEED TO BE EVACUATED. EVACUATION OF COTTONWOOD CAMPGROUND MAY 
  ALSO BE NECESSARY.

$$

TXC043-031542-
/O.NEW.KMAF.FL.W.0027.070803T0540Z-070803T1941Z/
/TELT2.1.ER.070803T0540Z.070803T0600Z.070803T0741Z.NO/
1042 PM CDT THU AUG 02 2007

THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A 

* FLOOD WARNING FOR 
  THE RIO GRANDE AT JOHNSON RANCH.
* UNTIL FRIDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 22:15 PM THURSDAY THE STAGE WAS 7.0 FEET (2.1 METERS). 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 15.0 FEET (4.6 METERS). 
* FORECAST...RISE ABOVE FLOOD STAGE BY AFTER MIDNIGHT TOMORROW AND 
  CONTINUE TO RISE TO NEAR 16.1 FEET (4.9 METERS) BY AFTER MIDNIGHT 
  TOMORROW. THE RIVER WILL FALL BELOW FLOOD STAGE BY AFTER MIDNIGHT 
  TOMORROW.
* IMPACT...AT 15.0 FEET (4.6 METERS)...FLOOD STAGE IS REACHED.  
  MODERATE LOWLAND FLOODING BEGINS.  ROADS THAT LEAD TO COTTONWOOD 
  CAMPGROUND AND RIVER ROAD MAY FLOOD.  STAGES ARE PRACTICALLY 
  SYNONYMOUS WITH THE GAGE AT COTTONWOOD CAMPGROUNDS AT CASTOLON 
  (CSST2)...AND THEREFORE REPRESENT THE REACH FROM SANTA ELENA CANYON
  THROUGH COTTONWOOD CAMPGROUNDS...WHERE DAMAGE MAY OCCUR.  CATTLE 
  ALSO GRAZE IN THE LOWLANDS...AND MAY BE THREATENED.

$$
4 follow-up statements
000 
WGUS84 KMAF 030912
FLSMAF
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
412 AM CDT FRI AUG 03 2007

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN TEXAS...
 
  RIO GRANDE BELOW PRESIDIO 5SE AFFECTING PRESIDIO COUNTY 
  RIO GRANDE AT CASTOLON RIVER GAUGE AFFECTING BREWSTER COUNTY 

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
TEXAS...
 
  RIO GRANDE AT JOHNSON RANCH AFFECTING BREWSTER COUNTY


HEAVY RAINFALL ACROSS PRESIDIO AND BREWSTER COUNTIES HAS RESULTED IN
HIGHER LEVELS ALONG THE RIO GRANDE.  FLOODING CONDITIONS ALONG THE
RIO GRANDE RIVER ARE EXPECTED TO BE QUICKLY REACHED BELOW PRESIDIO
AND AT CASTOLON LATER THIS MORNING.  IN ADDITION...RIVER LEVELS
ARE EXPECTED TO REACH FLOOD STAGE AT THE PRESIDIO INTERNATIONAL
BRIDGE AND AT LAJITAS LATER THIS MORNING.  ADDITIONAL STATEMENTS
WILL BE ISSUED LATER TODAY.

RIVER LEVELS ARE HIGH.  RANCHERS AND FARMERS SHOULD MOVE LIVESTOCK 
AND MACHINERY AWAY FROM FLOOD PRONE AREAS IF TIME PERMITS.
 
MOTORISTS ARE URGED TO USE CAUTION THROUGH THIS AREA. IF YOU 
ENCOUNTER A FLOODED STRETCH OF ROADWAY... DO NOT ATTEMPT TO CROSS IT.
YOUR VEHICLE COULD BE SWEPT DOWNSTREAM IN RUSHING FLOODWATERS.
 
FOR ADDITIONAL INFORMATION...PLEASE GO TO OUR LOCAL WEBPAGE LOCATED
AT... WWW.WEATHER.GOV/MIDLAND ...SELECT RIVERS AND LAKES AHPS UNDER 
CURRENT CONDITIONS.

TXC377-032112-
/O.EXT.KMAF.FL.W.0025.000000T0000Z-070804T0712Z/
/PRDT2.1.ER.070803T0802Z.070803T1200Z.070803T1912Z.NO/
412 AM CDT FRI AUG 03 2007

...FLOOD WARNING EXTENDED UNTIL LATE TONIGHT...THE FLOOD WARNING 
CONTINUES FOR
  THE RIO GRANDE BELOW PRESIDIO 5SE.
* UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  3:15 AM FRIDAY THE STAGE WAS 9.1 FEET (2.8 METERS). 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 9.0 FEET (2.7 METERS). 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 10.0 FEET (3.0 
  METERS) BY THIS MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE THIS
  AFTERNOON.
* IMPACT...AT 11.0 FEET (3.4 METERS)...MINOR FLOODING ALONG THE RIVER.
  IRRIGATION PUMPS MAY NEED TO BE REMOVED. NO THREATS TO HOMES OR 
  OTHER STRUCTURES IS KNOWN TO OCCUR.

$$

TXC043-032112-
/O.EXT.KMAF.FL.W.0026.000000T0000Z-070805T0824Z/
/CSTT2.1.ER.070803T0549Z.070803T1200Z.070803T2024Z.NO/
412 AM CDT FRI AUG 03 2007

...FLOOD WARNING EXTENDED UNTIL LATE SATURDAY NIGHT...THE FLOOD 
WARNING CONTINUES FOR
  THE RIO GRANDE AT CASTOLON RIVER GAUGE.
* UNTIL LATE SATURDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  3:00 AM FRIDAY THE STAGE WAS 16.9 FEET (5.2 METERS). 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET (4.6 METERS). 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 18.6 FEET (5.7 
  METERS) BY THIS MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE LATE
  THIS AFTERNOON.
* IMPACT...AT 19.0 FEET (5.8 METERS)...MAJOR FLOODING BEGINS.  
  COTTONWOOD CAMPGROUND BEGINS TO FLOOD.  RESTROOMS AT SANTA ELENA 
  CANYON PARKING LOT WILL BE INUNDATED.  WATER BEGINS TO CLOSE ALL 
  ROADS IN THE AREA.  EVACUATION OF COTTONWOOD CAMPGROUND IS 
  IMPERATIVE.

$$

TXC043-030942-
/O.CAN.KMAF.FL.W.0027.000000T0000Z-070803T1941Z/
/TELT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
412 AM CDT FRI AUG 03 2007

THE FLOOD WARNING IS CANCELLED FOR
  THE RIO GRANDE AT JOHNSON RANCH.
* AT  3:15 AM FRIDAY THE STAGE WAS 12.1 FEET (3.7 METERS). 
* FLOOD STAGE IS 15.0 FEET (4.6 METERS). 
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 12.2 FEET (3.7
  METERS) THIS MORNING.


$$
000 
WGUS84 KMAF 031428
FLSMAF
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
928 AM CDT FRI AUG 03 2007

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
TEXAS...
 
  RIO GRANDE AT CASTOLON RIVER GAUGE AFFECTING BREWSTER COUNTY

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN TEXAS...
 
  RIO GRANDE BELOW PRESIDIO 5SE AFFECTING PRESIDIO COUNTY 

HEAVY RAINS ACROSS THE BIG BEND REGION YESTERDAY HAVE RESULTED IN 
CONTINUING SIGNIFICANT RIVER RISES BELOW PRESIDIO. RIVER LEVELS ARE 
FORECAST TO REMAIN ABOVE FLOOD STAGE THROUGH THIS AFTERNOON BEFORE 
SUBSIDING THIS EVENING. ADDITIONAL FLOOD STATEMENTS WILL BE ISSUED
LATER TODAY.

RIVER LEVELS ARE HIGH.  RANCHERS AND FARMERS SHOULD MOVE LIVESTOCK 
AND MACHINERY AWAY FROM FLOOD PRONE AREAS IF TIME PERMITS.
 
MOTORISTS ARE URGED TO USE CAUTION THROUGH THIS AREA. IF YOU 
ENCOUNTER A FLOODED STRETCH OF ROADWAY... DO NOT ATTEMPT TO CROSS IT.
YOUR VEHICLE COULD BE SWEPT DOWNSTREAM IN RUSHING FLOODWATERS.
 
FOR ADDITIONAL INFORMATION...PLEASE GO TO OUR LOCAL WEBPAGE LOCATED
AT... WWW.WEATHER.GOV/MIDLAND ...SELECT RIVERS AND LAKES AHPS UNDER 
CURRENT CONDITIONS.

TXC377-040228-
/O.EXT.KMAF.FL.W.0025.000000T0000Z-070804T1612Z/
/PRDT2.1.ER.070803T0802Z.070804T0000Z.070804T0412Z.NO/
928 AM CDT FRI AUG 03 2007

...FLOOD WARNING EXTENDED UNTIL SATURDAY MORNING...THE FLOOD WARNING 
CONTINUES FOR
  THE RIO GRANDE BELOW PRESIDIO 5SE.
* UNTIL SATURDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT  8:15 AM FRIDAY THE STAGE WAS 9.1 FEET (2.8 METERS). 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 9.0 FEET (2.7 METERS). 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 9.7 FEET (3.0 
  METERS) BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE 
  TONIGHT.
* IMPACT...AT 9.0 FEET (2.7 METERS)...MINOR FLOODING OF LOW LYING 
  AREAS AROUND THE RIVER BEGINS. 

$$

TXC043-031458-
/O.CAN.KMAF.FL.W.0026.000000T0000Z-070805T0824Z/
/CSTT2.1.ER.070803T0549Z.070803T0900Z.070803T1027Z.NO/
928 AM CDT FRI AUG 03 2007

THE FLOOD WARNING IS CANCELLED FOR
  THE RIO GRANDE AT CASTOLON RIVER GAUGE.
* AT  8:00 AM FRIDAY THE STAGE WAS 9.8 FEET (3.0 METERS). 
* FELL BELOW FLOOD STAGE AT  5:27 AM FRIDAY.
* FLOOD STAGE IS 15.0 FEET (4.6 METERS). 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 12.2 FEET (3.7 
  METERS) BY TOMORROW MORNING.
* IMPACT...AT 13.0 FEET (4.0 METERS)...MINOR LOWLAND FLOODING BEGINS.
  NO DAMAGE IS LIKELY.

$$
000 
WGUS84 KMAF 040153
FLSMAF
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
853 PM CDT FRI AUG 03 2007

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN TEXAS...
 
  RIO GRANDE BELOW PRESIDIO 5SE AFFECTING PRESIDIO COUNTY 

RIVER LEVELS CONTINUES TO BE JUST ABOVE FLOOD STAGE AT 5SE PRESIDIO.
THE TREND HAS BEEN DECREASING SINCE THIS AFTERNOON AND WITH A
DECREASING CHANCE OF RAIN TONIGHT THE RIVER IS EXPECTED TO FALL BELOW
FLOOD STAGE AROUND NOON SATURDAY.
 
ADDITIONAL STATEMENTS CAN BE EXPECTED SATURDAY MORNING.
 
RIVER LEVELS ARE HIGH.  RANCHERS AND FARMERS SHOULD MOVE LIVESTOCK
AND MACHINERY AWAY FROM FLOOD PRONE AREAS IF TIME PERMITS.
 
MOTORISTS ARE URGED TO USE CAUTION THROUGH THIS AREA. IF YOU 
ENCOUNTER A FLOODED STRETCH OF ROADWAY... DO NOT ATTEMPT TO CROSS IT.
YOUR VEHICLE COULD BE SWEPT DOWNSTREAM IN RUSHING FLOODWATERS.
 
FOR ADDITIONAL INFORMATION...PLEASE GO TO OUR LOCAL WEBPAGE LOCATED
AT... WWW.WEATHER.GOV/MIDLAND ...SELECT RIVERS AND LAKES AHPS UNDER 
CURRENT CONDITIONS.

TXC377-041353-
/O.EXT.KMAF.FL.W.0025.000000T0000Z-070805T0417Z/
/PRDT2.1.ER.070803T0802Z.070803T2100Z.070804T1617Z.NO/
853 PM CDT FRI AUG 03 2007

...FLOOD WARNING EXTENDED UNTIL SATURDAY AFTERNOON...THE FLOOD
WARNING CONTINUES FOR
  THE RIO GRANDE BELOW PRESIDIO 5SE.
* UNTIL SATURDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 8:15 PM FRIDAY THE STAGE WAS 11.2 FEET (3.4 METERS).
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 9.0 FEET (2.7 METERS). 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  AROUND NOON TOMORROW.
* IMPACT...AT 11.0 FEET (3.4 METERS)...MINOR FLOODING ALONG THE RIVER.
  IRRIGATION PUMPS MAY NEED TO BE REMOVED. NO THREATS TO HOMES OR 
  OTHER STRUCTURES IS KNOWN TO OCCUR.

$$
000 
WGUS84 KMAF 041210
FLSMAF
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
710 AM CDT SAT AUG 04 2007

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
TEXAS...
 
  RIO GRANDE BELOW PRESIDIO 5SE AFFECTING PRESIDIO COUNTY
  RIO GRANDE AT CASTOLON RIVER GAGE AFFECTING BREWSTER COUNTY

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN TEXAS..
  RIO GRANDE AT JOHNSON RANCH AFFECTING BREWSTER COUNTY 

THE RIVER LEVELS ALONG THE RIO GRANDE AT PRESIDIO 5SE AND CASTOLON
CONTINUE TO SUBSIDE AND ARE NOW BELOW ACTION STAGE. CURRENT READING
AT PRESIDIO 5SE WAS 7.8 FEET (2.4 METERS) AND CASTOLON 12.3 FEET
(3.7 METERS). RIVER LEVELS WILL CONTINUE TO SUBSIDE OVER THE NEXT
SEVERAL DAYS. 

RIVER LEVELS ARE HIGH.  RANCHERS AND FARMERS SHOULD MOVE LIVESTOCK
AND MACHINERY AWAY FROM FLOOD PRONE AREAS IF TIME PERMITS.
 
MOTORISTS ARE URGED TO USE CAUTION THROUGH THIS AREA. IF YOU 
ENCOUNTER A FLOODED STRETCH OF ROADWAY... DO NOT ATTEMPT TO CROSS IT.
YOUR VEHICLE COULD BE SWEPT DOWNSTREAM IN RUSHING FLOODWATERS.
 
FOR ADDITIONAL INFORMATION...PLEASE GO TO OUR LOCAL WEBPAGE LOCATED
AT... WWW.WEATHER.GOV/MIDLAND ...SELECT RIVERS AND LAKES AHPS UNDER 
CURRENT CONDITIONS.

TXC377-041240-
/O.CAN.KMAF.FL.W.0025.000000T0000Z-070805T0417Z/
/PRDT2.1.ER.070803T0802Z.070803T2100Z.070804T0834Z.NO/
710 AM CDT SAT AUG 04 2007

THE FLOOD WARNING IS CANCELLED FOR
  THE RIO GRANDE BELOW PRESIDIO 5SE.
* AT  6:15 AM SATURDAY THE STAGE WAS 7.8 FEET (2.4 METERS). 
* FELL BELOW FLOOD STAGE AT  3:34 AM SATURDAY.
* FLOOD STAGE IS 9.0 FEET (2.7 METERS). 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 6.5 FEET (2.0 METERS)
  BY TOMORROW MORNING.
* IMPACT...AT 11.0 FEET (3.4 METERS)...MINOR FLOODING ALONG THE RIVER.
  IRRIGATION PUMPS MAY NEED TO BE REMOVED. NO THREATS TO HOMES OR 
  OTHER STRUCTURES IS KNOWN TO OCCUR.

$$

TXC043-041240-
/O.CAN.KMAF.FL.W.0029.000000T0000Z-070806T0341Z/
/CSTT2.1.ER.070803T2219Z.070804T0315Z.070804T0720Z.NO/
710 AM CDT SAT AUG 04 2007

THE FLOOD WARNING IS CANCELLED FOR
  THE RIO GRANDE AT CASTOLON RIVER GAGE.
* AT  6:00 AM SATURDAY THE STAGE WAS 12.3 FEET (3.7 METERS). 
* FELL BELOW FLOOD STAGE AT  2:20 AM SATURDAY.
* FLOOD STAGE IS 15.0 FEET (4.6 METERS). 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 7.5 FEET (2.3 METERS)
  BY TOMORROW MORNING.


$$

TXC043-050009-
/O.CON.KMAF.FL.W.0030.000000T0000Z-070805T1200Z/
/TELT2.1.ER.070804T0915Z.070804T1800Z.070805T0000Z.NO/
710 AM CDT SAT AUG 04 2007

THE FLOOD WARNING CONTINUES FOR
  THE RIO GRANDE AT JOHNSON RANCH.
* UNTIL SUNDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT  6:15 AM SATURDAY THE STAGE WAS 15.2 FEET (4.6 METERS). 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET (4.6 METERS). 
* IMPACT...AT 15.0 FEET (4.6 METERS)...FLOOD STAGE IS REACHED.  
  MODERATE LOWLAND FLOODING BEGINS.  ROADS THAT LEAD TO COTTONWOOD 
  CAMPGROUND AND RIVER ROAD MAY FLOOD.  STAGES ARE PRACTICALLY 
  SYNONYMOUS WITH THE GAGE AT COTTONWOOD CAMPGROUNDS AT CASTOLON 
  (CSST2)...AND THEREFORE REPRESENT THE REACH FROM SANTA ELENA CANYON
  THROUGH COTTONWOOD CAMPGROUNDS...WHERE DAMAGE MAY OCCUR.  CATTLE 
  ALSO GRAZE IN THE LOWLANDS...AND MAY BE THREATENED.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this river flood warning went out at Aug 2, 2:31 PM CDT, 8 hours 11 minutes earlier.

Area forecast discussion, Aug 2, 2:31 PM CDT, 8 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
231 PM CDT THU AUG 2 2007

.SHORT TERM...
UPPER LEVEL LOW OVER WEST TEXAS WILL CONTINUE TO SLOWLY MOVE TO THE
SOUTHWEST TROUGH THE SHORT TERM.  IN ADDITION...A HIGH OVER
SOUTHEAST COLORADO WILL RIDGE INTO THE TEXAS AND OKLAHOMA
PANHANDLES.  UPPER LEVEL DISTURBANCES WILL CONTINUE TO MOVE AROUND
THE SOUTHERN PERIPHERY OF THE UPPER RIDGE INTO THE CWA.

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO REDEVELOP OVER THE CWA LATE
THIS AFTERNOON AS UPPER LEVEL WAVES MOVE OVER THE AREA FROM THE NORTH.
THE MAIN FOCUS WILL BE GENERALLY SOUTH AND WEST OF THE PECOS RIVER
CLOSER TO THE UPPER...HOWEVER THUNDERSTORMS WILL AFFECT THE ENTIRE
CWA. WITH ABUNDANT MOISTURE CONTINUING TO BE ENSCONCED OVER THE AREA
HEAVY RAIN AND FLASH FLOODING WILL CONTINUE TO BE A CONCERN.  HAVE
EXTENDED THE FLASH FLOOD WATCH THROUGH 12Z FRIDAY IN EFFECT FOR THE
ENTIRE CWA.

WILL STAY CLOSER TO THE NGM ON LOW TEMPERATURES AS THE GFS AND NAM
STILL TEND TO BE A LITTLE TOO HIGH.  LOWS TONIGHT WILL BE GENERALLY
IN THE 60S AND 70S WITH MOST 70S IN THE PECOS RIVER VALLEY AND IN
THE EXTREME SOUTHERN CWA.

.LONG TERM...
THE SHORTWAVE TROUGH THAT DROPPED SOUTH THROUGH THE PANHANDLE LAST
NIGHT AND RESULTED IN THE LARGE MCS WILL STILL BE OVER SOUTHWEST
TEXAS FRIDAY MORNING.  THEREFORE...HAVE INCREASED POPS OVER THE
WESTERN CWA TO ACCOUNT FOR THE PRESENCE OF THIS FEATURE.
PRECIPITABLE WATER VALUES OF 1.5 TO 2 INCHES WILL BE OVER THESE
AREAS...SO ADDITIONAL HEAVY RAINFALL AND FLASH FLOODING LOOKS
POSSIBLE.  ANOTHER SHORTWAVE TROUGH WILL TRAIL THIS WAVE...POSSIBLY
OVER THE PERMIAN BASIN BY FRIDAY AFTERNOON.  WILL CARRY SCATTERED
SHOWERS AND STORMS OVER MUCH OF THE REST OF THE CWA DUE TO THIS
WAVE.  WOULD EXTEND THE FLASH FLOOD WATCH THROUGH FRIDAY...BUT
THINK THE WATCH AREA WILL NEED TO BE RECONFIGURED.  WILL ALLOW THE
EVENING OR MID SHIFT REFINE THE AREA...SINCE THE CURRENT WATCH WILL
BE EXTENDED UNTIL 12 UTC FRIDAY.  WILL MENTION IN THE HWO THAT THE
WATCH COULD VERY LIKELY CONTINUE ALONG AND WEST OF THE PECOS RIVER
FRIDAY FROM THE SOUTHEASTERN NEW MEXICO PLAINS...SOUTHWARD THROUGH
THE BIG BEND REGION.

THE AFOREMENTIONED FEATURES WILL MOVE ONLY SLOWLY WESTWARD AS AN
UPPER RIDGE BUILDS EAST INTO THE CENTRAL/SOUTHERN PLAINS FRIDAY.
SO WILL GO AHEAD AND HOLD ON TO A CHANCE OF SHRA/TSRA OVER THE FAR
WESTERN ZONES FRIDAY NIGHT.  THEREAFTER...EXPECT THE UPPER RIDGE TO
BUILD FAR ENOUGH SOUTH TO KEEP POPS TO WIDELY SCATTERED COVERAGE ON
SATURDAY AND BEYOND.  THIS AS MOST WESTWARD BOUND SHORTWAVE TROUGHS
WILL LIKELY TRAVERSE MEXICO AROUND THE SOUTHERN PERIPHERY OF THE
UPPER RIDGE...AS OPPOSED TO THE BIG BEND REGION OR POINTS FURTHER
NORTH.  WARMER...IF NOT HOT...TEMPERATURES COULD BE IN THE OFFING
AREAWIDE IF THE RIDGE BUILDS AS PROGGED.  SO FAR THIS SPRING AND
SUMMER...THE UPPER RIDGE HAS NOT BUILT OVER THE AREA AS THE MODELS
HAVE INDICATED.  MAYBE THIS TIME.

&&

.HYDROLOGY...
ADDITIONAL RISES...IF NOT FLOODING...WILL BE POSSIBLE ALONG THE
RIO GRANDE THIS AFTERNOON...TONIGHT AND FRIDAY AS THERE WILL BE A
GOOD CHANCE OF HEAVY RAINFALL THERE DURING THIS TIME.  SOILS ARE
ALREADY SATURATED FROM RECENT RAINFALL...AND ANY ADDITIONAL HEAVY
RAINFALL WILL LIKELY RESULT IN A RAPID RUNOFF OF EXCESSIVE WATER.
THE POTENTIAL ALSO EXISTS FOR RAPID RISES ON THE PECOS RIVER AND
IT/S TRIBUTARIES DUE TO HEAVY RAINFALL.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              69  87  69  91  /  60  40  10  10
CARLSBAD NM                69  85  69  94  /  60  60  20  10
DRYDEN TX                  72  90  72  91  /  60  60  30  10
FORT STOCKTON TX           71  86  70  91  /  60  60  20  10
GUADALUPE PASS TX          62  78  62  87  /  60  60  40  10
HOBBS NM                   69  88  70  93  /  60  50  20  10
MARFA TX                   63  79  60  83  /  70  70  40  20
MIDLAND INTL AIRPORT TX    68  86  70  93  /  60  50  20  10
ODESSA TX                  70  86  70  93  /  60  50  20  10
WINK TX                    70  90  71  98  /  60  60  20  10

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FLASH FLOOD WATCH FROM 2 PM THIS AFTERNOON TO 6 AM MDT FRIDAY
     FOR THE FOLLOWING ZONES...CENTRAL LEA COUNTY...EDDY COUNTY
     PLAINS...GUADALUPE MOUNTAINS OF EDDY COUNTY...NORTHERN LEA
     COUNTY...SOUTHERN LEA COUNTY.

TX...FLASH FLOOD WATCH FROM 3 PM CDT /2 PM MDT/ THIS AFTERNOON TO 7
     AM CDT /6 AM MDT/ FRIDAY FOR THE FOLLOWING ZONES...
     ANDREWS...BIG BEND AREA...BORDEN...CRANE...DAVIS/APACHE
     MOUNTAINS AREA...DAWSON...ECTOR...GAINES...GLASSCOCK...
     GUADALUPE MOUNTAINS...HOWARD...LOVING...MARFA PLATEAU...
     MARTIN...MIDLAND...MITCHELL...PECOS...PRESIDIO VALLEY...
     REAGAN...REEVES COUNTY AND UPPER TRANS PECOS...SCURRY...
     TERRELL...UPTON...VAN HORN AND HIGHWAY 54 CORRIDOR...WARD...
     WINKLER.

&&

54/67
Hazardous weather outlook, Aug 2, 2:45 PM CDT, 7 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
245 PM CDT THU AUG 2 2007

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-031945-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
245 PM CDT THU AUG 2 2007 /145 PM MDT THU AUG 2 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER
THE AREA TONIGHT. SOME OF THE THUNDERSTORMS WILL PRODUCE HEAVY
RAINFALL AND FLOODING WILL CONTINUE TO BE A CONCERN OVER THE AREA
TONIGHT. RAINFALL RATES OF 1.5 TO 2 INCHES AN HOUR AND DOWNBURST
WINDS TO 40 MPH CAN BE EXPECTED WITH THE STRONGER THUNDERSTORMS. A
FLASH FLOOD WATCH WILL CONTINUE IN EFFECT THROUGH 7 AM FRIDAY
MORNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NUMEROUS SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST
ROUGHLY WEST OF THE PECOS RIVER THROUGH FRIDAY. SINCE THE MOISTURE
CONTENT IN THE ATMOSPHERE WILL STILL BE VERY HIGH THERE...HEAVY
RAINFALL AND FLASH FLOODING WILL BE POSSIBLE AND ANOTHER FLASH
FLOOD WATCH MAY BE ISSUED BY LATE TONIGHT.

MORE SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED FURTHER EAST.
HEAVY RAINFALL WILL ALSO BE POSSIBLE WITH THESE STORMS...BUT
COVERAGE IS NOT EXPECTED TO BE AS GREAT AS FURTHER WEST.  RAPID
RISES WILL ALSO BE POSSIBLE ON PORTIONS OF THE PECOS RIVER AND IT/S
TRIBUTARIES DUE TO HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 10:42 PM CDTRiver Flood WarningMAFBrewster11 hr
Aug 2, 10:42 PM CDTRiver Flood WarningMAFBrewster6 hr
Aug 3, 9:32 AM CDTRiver Flood WarningMAFBrewster17 hr

Nearby

River Flood Warnings in Texas, 2007Every river flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.